Alert archive / Montana / Blizzard Warnings in 2010
Blizzard Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Nov 23, 2010, 6:59 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2010, 6:59 AM MST (13:59 UTC)
- Expired
- Nov 23, 2010, 3:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS45 KTFX 231359 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 659 AM MST TUE NOV 23 2010 .A DEEP UPPER LEVEL TROUGH...ACCOMPANIED BY A BROAD PLUME OF PACIFIC MOISTURE...WILL MOVE THROUGH THE PACIFIC NORTHWEST REGION TODAY AND THEN ACROSS THE NORTHERN ROCKY MOUNTAINS TONIGHT THROUGH WEDNESDAY. ACCUMULATING SNOW IS EXPECTED WITH LIGHT AMOUNTS ACROSS NORTH CENTRAL MONTANA AND HEAVIER AMOUNTS OVER CENTRAL AND SOUTHWEST MONTANA. A BITTERLY COLD AIR MASS IN COMBINATION WITH GUSTY WINDS WILL RESULT IN AREAS OF WIND CHILLS OF 20 TO 40 DEGREES BELOW ZERO THIS MORNING THROUGH WEDNESDAY... MAINLY OVER THE NORTHERN PLAINS OF MONTANA. MTZ008-015-055-232230- /O.NEW.KTFX.BZ.W.0001.101123T1359Z-101123T2200Z/ /O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/ /O.CON.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 659 AM MST TUE NOV 23 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THIS MORNING AND AFTERNOON. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 4 TO 10 INCHES ARE EXPECTED FOR LOWER ELEVATIONS WITH 10 TO 20 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 10 TO 20 MPH... MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES... WILL CREATE VISIBILITIES OF LESS THAN ONE HALF MILE IN BLOWING AND DRIFTING SNOW. * BLIZZARD CONDITIONS: SNOW AND SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS UP TO 45 MPH WILL CREATE VISIBILITIES LESS THAN ONE QUARTER OF A MILE WITH WHITEOUT CONDITIONS AT TIMES OVER MONIDA AND RAYNOLDS PASSES THROUGH THIS AFTERNOON. * OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY WINDS WILL PRODUCE LOCAL WIND CHILLS OF 20 TO 40 BELOW ZERO DURING THE NIGHT AND MORNING HOURS. ROAD TRAVEL WILL BE DIFFICULT DUE TO INTERMITTENT MODERATE TO HEAVY SNOW AND REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON...MONIDA PASS... ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE SKIN EXPOSURE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ050>054-232230- /O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/ /O.CON.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/ JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 659 AM MST TUE NOV 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THIS MORNING AND AFTERNOON. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 4 TO 10 INCHES ARE EXPECTED FOR LOWER ELEVATIONS WITH 10 TO 20 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 10 TO 20 MPH...MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES... WILL CREATE VISIBILITIES OF LESS THAN ONE HALF MILE IN BLOWING AND DRIFTING SNOW. * OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY WINDS WILL PRODUCE LOCAL WIND CHILLS OF 20 TO 40 BELOW ZERO DURING THE NIGHT AND MORNING HOURS. ROAD TRAVEL WILL BE DIFFICULT DUE TO INTERMITTENT MODERATE TO HEAVY SNOW AND REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...TOWNSEND PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE SKIN EXPOSURE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009>014-044>049-232230- /O.CON.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/ /O.CON.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... CHINOOK...CHOTEAU...FAIRFIELD 659 AM MST TUE NOV 23 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY. * TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE AREA TODAY WITH PERIODS OF MODERATE SNOW POSSIBLE THIS MORNING INTO EARLY AFTERNOON. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. * WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 15 TO 25 MPH WILL CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW AND VISIBILITIES OF LESS THAN ONE HALF MILE. * OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY WINDS WILL PRODUCE WIND CHILLS OF 20 TO 40 BELOW ZERO OVER THE NORTHERN PLAINS TONIGHT WHICH WILL SPREAD TO CENTRAL MONTANA BY TUESDAY NIGHT. ROAD TRAVEL WILL BE DIFFICULT DUE TO INTERMITTENT MODERATE TO HEAVY SNOW AND REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CHESTER... SHELBY...CHINOOK...BIG SANDY...FORT BENTON...BROWNING... MARIAS PASS...LOGAN PASS...CONRAD...HAVRE...CUT BANK... GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE SKIN EXPOSURE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
1 follow-up statement
626 WWUS45 KTFX 232151 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 251 PM MST TUE NOV 23 2010 MTZ008-015-055-240600- /O.CAN.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/ /O.EXP.KTFX.BZ.W.0001.000000T0000Z-101123T2200Z/ /O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 251 PM MST TUE NOV 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND CHILL ADVISORY IS CANCELLED... ...BLIZZARD WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. THE BLIZZARD WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY AND DECREASE DURING THE EVENING. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED FOR LOWER ELEVATIONS WITH 4 TO 8 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 20 TO 30 MPH... MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES...WILL CREATE VISIBILITIES OF LESS THAN ONE HALF MILE. WINDS WILL DECREASE THROUGH THE EVENING. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON...MONIDA PASS... ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ050>054-240600- /O.CAN.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/ /O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/ JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 251 PM MST TUE NOV 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY AND DECREASE DURING THE EVENING. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED FOR LOWER ELEVATIONS WITH 3 TO 6 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 10 TO 20 MPH... MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES... WILL CREATE VISIBILITIES OF LESS THAN ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...TOWNSEND PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ009-010-012-014-044>046-048-049-240600- /O.CAN.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/ /O.EXT.KTFX.WC.Y.0003.000000T0000Z-101124T1600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD 251 PM MST TUE NOV 23 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE AREA TODAY. SNOW WILL DECREASE THIS EVENING. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. * OTHER IMPACTS: ROAD TRAVEL WILL BE DIFFICULT DUE TO INTERMITTENT SNOW AND REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CHESTER... SHELBY...BROWNING...MARIAS PASS...LOGAN PASS...CONRAD... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS && $$ MTZ047-240600- /O.CAN.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/ /O.CON.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 251 PM MST TUE NOV 23 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE AREA TODAY AND DECREASE DURING THE EVENING. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. * OTHER IMPACTS: ROAD TRAVEL WILL BE DIFFICULT DUE TO INTERMITTENT SNOW AND REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHINOOK && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-240600- /O.EXT.KTFX.WC.Y.0003.000000T0000Z-101124T1600Z/ /O.CON.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/ HILL-CHOUTEAU- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON 251 PM MST TUE NOV 23 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE AREA TODAY WITH PERIODS OF MODERATE SNOW POSSIBLE THIS MORNING INTO EARLY AFTERNOON. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. * WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 15 TO 25 MPH WILL CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW AND VISIBILITIES OF LESS THAN ONE HALF MILE. * OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY WINDS WILL PRODUCE WIND CHILLS OF 20 TO 40 BELOW ZERO OVER THE NORTHERN PLAINS TONIGHT WHICH WILL SPREAD TO CENTRAL MONTANA BY TUESDAY NIGHT. * LOCATIONS AFFECTED INCLUDE: BIG SANDY...FORT BENTON...HAVRE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE SKIN EXPOSURE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 23, 5:11 AM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 23, 5:11 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 511 AM MST TUE NOV 23 2010 .DISCUSSION... TODAY THROUGH THANKSGIVING EVENING...ALL WINTER WEATHER ADVISORIES AND WARNINGS REMAIN IN EFFECT WITH NO CHANGES AT THIS TIME. THE DEEP ARCTIC UPPER LEVEL TROUGH...CURRENTLY CENTERED FROM SRN ALBERTA TO NORTHERN CALIF...WILL CONTINUE TO MAKE ITS WAY ACROSS THE PACIFIC NORTHWEST AND NORTHERN ROCKIES TODAY. LATEST WATER VAPOR SATELLITE IMAGERY SHOWS BROAD PLUME OF MOISTURE MOVING THROUGH IDAHO/MONTANA THIS MORNING. GIVEN THE MOISTURE FIELD POSITION AND PROGRESSION... BEST CHANCE FOR ANY SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE GREAT FALLS FORECAST AREA WILL BE THIS MORNING THROUGH EARLY AFTERNOON. LIGHT SNOW WILL LINGER OVER CENTRAL AND SOUTHWEST MT THIS EVENING AND THERE IS A SLIGHT CHANCE FOR A FEW BRIEF PERIODS OF MODERATE SNOW AS RESIDUAL MOISTURE ALONG THE TROF AXIS SWINGS EAST OF THE DIVIDE TONIGHT. THE WEATHER SYSTEM FINALLY MOVES WELL DOWNSTREAM BY EARLY AFTERNOON ON WED...WITH GRADUALLY DECREASING CLOUDINESS AS A HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST. WITH THE RIDGE OVERHEAD AND DRIFTING SLOWLY EASTWARD...MOSTLY SUNNY AND DRY CONDITIONS WILL PREVAIL ON THANKSGIVING DAY. AS FOR TEMPERATURES...THE COLDEST PART OF THE ARCTIC AIRMASS IS DUE TO ARRIVE THIS EVENING WITH PASSAGE OF THE TROF AXIS AND PLUNGE SOUTHWARD TO THE ID/MT BORDER. THUS ALL LOCATIONS SHOULD BE WELL BELOW ZERO TOMORROW MORNING WITH A WIDE AREA OF -15 TO -25 DEGREE TEMPS OVER THE CENTRAL AND NORTH CENTRAL PLAINS. COLD NORTHWEST FLOW ALOFT WILL KEEP HIGHS ON WED ONLY IN THE SINGLE DIGITS ABOVE/BELOW ZERO BUT WITH MORE SUNSHINE ON THURS TEMPS ARE EXPECTED TO CLIMB BACK INTO THE TEENS. WARANAUSKAS THURSDAY NIGHT THROUGH TUESDAY...WEAK UPPER-LEVEL RIDGE SHIFTS EAST OF THE FORECAST AREA THURSDAY NIGHT WITH NORTHWEST FLOW SHIFTING TO WESTERLY ON FRIDAY. MODELS ARE IN SLIGHTLY BETTER AGREEMENT...HOWEVER THERE ARE CONSIDERABLE DIFFERENCES WITH TEMPERATURES AND SHORTWAVE AMPLITUDE. GFS REMAINS THE COOLER AND WETTER SOLUTION AND GIVEN THE RECENT TREND AM LEANING TOWARDS THIS SOLUTION. ON FRIDAY...PRECIPITATION IS POSSIBLE ALONG THE CONTINENTAL DIVIDE AND THEN WILL SPREAD INTO SOUTHWEST MONTANA FRIDAY NIGHT AND SATURDAY...HOWEVER SNOWFALL AMOUNTS AT THIS TIME SHOULD BE LIGHT. A STRONGER SHORTWAVE IS EXPECTED TO MOVE OVER THE GREAT BASIN ON SUNDAY WITH PACIFIC MOISTURE AND PRECIPITATION SPREADING ACROSS CENTRAL AND SOUTHWEST MONTANA ON SUNDAY. TEMPERATURES WILL TREND CLOSER TO SEASONAL AVERAGES BY THIS WEEKEND. MLS && .AVIATION... UPDATED 1200Z. PERIODS OF SNOW WILL CONTINUE THROUGH THE FORECAST PERIOD AS A MOIST UPPER-LEVEL STORM SYSTEM MOVES OVER THE AREA. IFR CONDITIONS AND OCCASIONAL LIFR CONDITIONS WILL PERSIST THROUGH THE AFTERNOON BEFORE TAPERING THIS EVENING AND TONIGHT. THE EXCEPTION IS KLWT AND KCTB WHERE SNOW IS TRENDING LIGHTER. WINDS WILL ALSO INCREASE THIS AFTERNOON CAUSING AREAS OF BLOWING AND DRIFTING SNOW. MLS && .PRELIMINARY POINT TEMPS/POPS... GTF -4 -20 3 -9 / 90 40 0 0 CTB -9 -22 5 -7 / 80 10 0 0 HLN 1 -16 4 -13 / 90 50 10 0 BZN 12 -13 3 -18 / 100 80 20 20 WEY 20 -14 2 -21 / 100 100 50 20 DLN 18 -14 3 -16 / 100 40 10 0 HVR 1 -20 1 -16 / 90 60 10 0 LWT -1 -15 3 -14 / 90 90 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT BLAINE... CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU... EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...HILL... LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT BEAVERHEAD... BROADWATER...FERGUS...GALLATIN...JEFFERSON...JUDITH BASIN... MADISON...MEAGHER. WIND CHILL ADVISORY UNTIL NOON MST WEDNESDAY BEAVERHEAD... BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN... LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && SHORT TERM...WARANAUSKAS LONG TERM...MLS AVIATION...MLS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 23, 3:58 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 358 AM MST TUE NOV 23 2010 MTZ009>014-044>049-241100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 358 AM MST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT....3 TO 6 INCHES OF SNOW IS EXPECTED THROUGH THIS EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON ON WEDNESDAY. VERY COLD TEMPERATURES AND LOCALLY BREEZY WINDS WILL CREATE WIND CHILLS OF 20 TO 40 BELOW ZERO THIS MORNING AND AGAIN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEATHER SYSTEM WILL SLOWLY MOVE THROUGH THE REGION ON SATURDAY AND SUNDAY...BRINGING PERIODS OF LIGHT SNOW THAT MAY IMPACT TRAVEL OVER THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS AND WEATHER RELATED IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ008-015-050>055-241100- BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 358 AM MST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT....4 TO 10 INCHES OF SNOW IS EXPECTED FOR LOWER ELEVATIONS WITH 10 TO 20 INCHES IN THE MOUNTAINS. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON ON WEDNESDAY. VERY COLD TEMPERATURES AND LOCALLY BREEZY WINDS WILL CREATE WIND CHILLS OF 20 TO 40 BELOW ZERO THIS MORNING AND AGAIN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEATHER SYSTEM WILL SLOWLY MOVE THROUGH THE REGION ON SATURDAY AND SUNDAY...BRINGING PERIODS OF LIGHT TO OCCASIONALLY MODERATE SNOW THAT MAY IMPACT TRAVEL OVER THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS AND WEATHER RELATED IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.
Nearby
Blizzard Warnings in Montana, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.